Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 31, 2008, 8:40 AM CDT for Lincoln County, Missouri. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 8:40 AM CDT (13:40 UTC)
- Expired
- Jun 1, 2008, 6:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.78 ft at May 31, 2008, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 311341
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT SAT MAY 31 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-011340-
/O.NEW.KLSX.FL.W.0169.080531T1340Z-080601T1900Z/
/TRYM7.1.ER.080531T1202Z.080531T1800Z.080531T1900Z.NO/
840 AM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER NEAR TROY.
* UNTIL SUNDAY MORNING.
* AT 8 AM SATURDAY THE STAGE WAS 21.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.5 FEET NEAR NOON
TODAY AND SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/01 06/02 06/03 06/04 06/05
CUIVRE RIVER
TROY 21 21.7 15.1 8.2 6.7 6.3 6.13 follow-up statements
000
WGUS83 KLSX 311446
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT SAT MAY 31 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 2.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-011446-
/O.EXT.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.1.ER.080531T1202Z.080531T1800Z.080531T2337Z.NO/
946 AM CDT SAT MAY 31 2008
...THE FLOOD WARNING CONTINUES FOR
THE CUIVRE RIVER NEAR TROY
* UNTIL SUNDAY MORNING.
* AT 9 AM SATURDAY THE STAGE WAS 21.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 22.5 FEET AROUND
NOON AND SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/01 06/02 06/03 06/04 06/05
CUIVRE RIVER
TROY 21 21.8 15.6 7.9 6.5 6.1 6.0000
WGUS83 KLSX 011130
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN JUN 01 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-011200-
/O.CAN.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.N.ER.080531T1202Z.000000T0000Z.000000T0000Z.NO/
630 AM CDT SUN JUN 01 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER NEAR TROY.
* AT 6 AM SUNDAY THE STAGE WAS 16.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 7 FEET
BY MONDAY EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/02 06/03 06/04 06/05 06/06
CUIVRE RIVER
TROY 21 16.8 7.8 6.5 6.1 6.0 5.9000
WGUS83 KLSX 011134 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT SUN JUN 01 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-011200-
/O.COR.KLSX.FL.W.0169.000000T0000Z-080601T2337Z/
/TRYM7.N.ER.080531T1202Z.000000T0000Z.000000T0000Z.NO/
630 AM CDT SUN JUN 01 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER NEAR TROY.
* AT 6 AM SUNDAY THE STAGE WAS 16.8 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 7 FEET
BY MONDAY EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/02 06/03 06/04 06/05 06/06
CUIVRE RIVER
TROY 21 16.8 7.8 6.5 6.1 6.0 5.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 3:50 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 31, 3:50 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT SAT MAY 31 2008 .DISCUSSION... /346 AM CDT SAT MAY 31 2008/ MAIN QUESTION DEALS WITH CHANCES OF TSRA INTO EARLY NEXT WEEK. PREFER THE NAM OVER THE GFS BECAUSE THE GFSS CONVECTIVE FEEDBACK ACROSS SRN MO TODAY AND SUNDAY LOOKS TOO ADVERSELY AFFECTS ITS QPF AND MASS FIELDS...AND THEN IT IS IS ALSO FASTER THAN THE CANADIAN/ ECMWF WITH A SHORTWAVE THAT WILL MOVE ACROSS THE MIDWEST BY EARLY- MID WEEK. ACTIVE ROUND OF TSRA HAS MOVED OFF INTO SRN IL EARLY THIS MORNING AS SHORTWAVE TROUGH MOVES EAST OF THE AREA. THERE AS BEEN PATCHY FOG DEVELOP IN AREAS THAT RECEIVED RAIN OVER THE PAST 24 HOURS WHERE THE CLOUDS HAVE CLEARED OUT. WILL INCLUDE FOG IN THESE AREAS THROUGH 14Z. BEYOND THIS...DO EXPECT SCT TSRA TO REDEVELOP OVER THE SRN CWA THIS AFTERNOON. NAM TAKES MID LEVEL VORT NOW OVER WYOMING EWD. ATMOSPHERE DOES BECOME UNSTABLE BY 21Z WITH FORECAST SOUNDINGS SHOWING MLCAPES NEAR 1000 J/KG WITH LITTLE CINH OVER CENTRAL AND SERN MO. HAVE MOVED SCT POPS TO JUST SOUTH OF COU AND STL LATE THIS AFTERNOON AS NMM WRF SIMULATED REFLECTIVITY HINTS AT SCT TSRA MOVG THROUGH THESE AREAS BETWEEN 21-24Z. KEPT SCT TSRA GOING TONIGHT OVER THE SRN THIRD OF THE CWA BASED ON THE NAM SHOWING A BROAD REGION OF 925-850MB MOISTURE CONVERGENCE. HAVE JUST CHANCE SLIGHT CHANCE POPS SUNDAY AND SUNDAY NIGHT AS VERTICAL MOTION BECOMES MORE SUBSIDENT AND THERE IS A LACK OF LOW LEVEL FORCING. CONTINUED CHANCE POPS MONDAY INTO MONDAY NIGHT AS WEAK SHORTWAVE WILL MOVE ACROSS THE CWA WITH MLCAPES BETWEEN 500-1200 J/KG BY 00Z. LOW LEVEL MOISTURE CONVERGENCE WILL ALSO INCREASE MONDAY NIGHT AS LOW LEVEL JET INCREASES DURING THE NIGHT. ALSO WENT WITH CHC POPS OVER THE NERN PART OF THE CWA ON TUESDAY BASED ON THE ECMWF SHOWING A WEAK FRONT STRETCHED ACROSS THE REGION WITH MLCAPES OF 1000-2500 J/KG. CHANCE OF SEVERE WEATHER WILL EXIST MONDAY INTO TUESDAY AS FAST FLOW ALOFT WILL PROVIDE 0-6KM SHEAR OF 35-55KTS. FOLLOWED A BLEND OF TEMPERATURE GUIDANCE WHICH IS IN RELATIVELY GOOD AGREEMENT. BRITT && .AVIATION... /1150 PM CDT FRI MAY 30 2008/ FOR THE 06Z TAFS...VFR CONDITIONS TO PREVAIL THRU THE VALID TAF PERIOD. LOOKS LIKE ONGOING TSRA AFFECTING THE KSTL/KSUS TERMINALS WILL BE JUST TO THE SE BY THE BEGINNING OF THE VALID PERIOD AND ANY NEW TSRA SHOULD BE TO THE S THRU THE NEXT 24 HRS. SMALL POSSIBILITY OF FOG WITH CLEARING SKIES AND WEAK DRY AIR ADVECTION. WILL NEED TO MONITOR INTO THE LATE NIGHT. OTRW...LOOK FOR PERSISTENT WLY SFC WNDS BCMG LGT/VRBL TOMORROW EVENING AS WEAK HI PRES BLDS IN. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 4:54 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT SAT MAY 31 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 454 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT FOG WILL AFFECT AREAS THAT RECEIVED PRECIPITATION FROM THE STORMS YESTERDAY AND LAST NIGHT. VISIBILITIES WILL BE BELOW 1/2 MILE IN SOME LOCATIONS...PARTICULARLY IN LOW LYING AREAS SUCH AS RIVER VALLEYS BEFORE THE FOG BURNS OF BY MID MORNING. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN AREAS SOUTH OF INTERSTATE 70 IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA MONDAY INTO TUESDAY. THERE IS YET ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT...AS WELL AS THURSDAY NIGHT AND FRIDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 31 min |
| May 30, 7:35 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe, Montgomery, Ralls | 4 hr |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 49 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 47 min |
| May 30, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 45 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 52 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 32 min |
| May 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 41 min |
| May 30, 9:51 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Saint Louis, Warren, City of Saint Louis | 6 hr |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 39 min |
| May 31, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 31 min |
| May 31, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 41 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 52 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 50 min |
| May 31, 6:59 PM CDT | Areal Flood Advisory | LSX | Callaway, Montgomery, Warren | 4 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.